General
 Barrett's Support Forum :Barrett's Support Forum :General
Message Icon Event: Hi All - Event Date: 20 Oct 2011 Post Reply Post New Topic
Page  of 2 Next >>
Author Message
keefy1964
Newbie
Newbie


Joined: 20 Oct 2011
Location: United Kingdom
Online Status: Offline
Posts: 24
Quote keefy1964 Replybullet Calendar Event: Hi All
    Posted: 20 Oct 2011 at 9:21pm
Hi all,for the last 10 months i have been tested for colitis,crohns,had colonoscophy,sigmoidoscophy,loads of bloods,ct scan,ultrasound,had a camera down the throat today and hey presto they say i have barretts.Im just waiting for the biopsys but can this condition cause bowl problems,back pain chest pain ect ect........anyway nice to be hereSmile
IP IP Logged
chrisrob
Admin Group
Admin Group


Joined: 01 May 2007
Online Status: Offline
Posts: 2619
Quote chrisrob Replybullet Posted: 21 Oct 2011 at 11:04am
Hi Keith and welcome,

The Barrett's itself won't be causing your other problems though they are possibly the result of whatever has caused your Barrett's or as a side effect of your medication.

Chest and back pain may result from the acid reflux which will have caused your Barrett's.
Lower GI problems are often a side effect of PPI drugs to inhibit acid production. Stomach acid acts to cleanse harmful bacteria which can deliver the abdominal symptoms you describe.

However, I am not a doctor, and, hopefully, your GI specialist will be able to provide more help and information.

All the best

Chris
IP IP Logged
jcombs99
Senior Member
Senior Member


Joined: 23 Mar 2008
Online Status: Offline
Posts: 1969
Quote jcombs99 Replybullet Posted: 21 Oct 2011 at 5:12pm
K
    The NHS has spent(GREAT)a ton of money on you .FIND out If you have Dyspaica on the barretts..What are they looking for ??????????
      You get barretts BECAUSE something is very wrong (REFLUX maybe) it's not a bug thing ..It's a warning condition IF you don't get Dyspaica so FIND out whats CAUSING it...

I HAD HGD so I had ALL them there tests TOO........

CCCCCCCCC

HGD JEFF



Edited by jcombs99 - 21 Oct 2011 at 5:29pm
IP IP Logged
hilmurie
Newbie
Newbie


Joined: 10 Sep 2011
Location: Ireland
Online Status: Offline
Posts: 4
Quote hilmurie Replybullet Posted: 30 Oct 2011 at 9:46pm
Hi Keith
If your back pain is between you shoulder blades and chest pain just below the sterum this can be Barretts!. I had bowel problems before i started PPI drugs , but now watch what i eat and this has improved. The worst problem I had was the swallowing ( sticky throat) but do not get this to badly now on PPI. Exercise I also find help alot.
IP IP Logged
Terrapin54
Groupie
Groupie


Joined: 18 Nov 2010
Location: United Kingdom
Online Status: Offline
Posts: 57
Quote Terrapin54 Replybullet Posted: 03 Nov 2011 at 2:30pm
Hi Keefy and welcome,
I too had loads of tests and scans because I was having GI problems. It was only when I had endoscopy that they found I had Barrett's, so really a kinf of unwelcome bi-product. Proir to that they were looking for Crohns etc. which thankfully I don't have. I've been on PPI's (Omeprazole) for nearly a year now, and my GI problems have mostly disappeared, but still have the ocassional problem. I also have lower back pain and cannot stand too long or walk too far without having to rest. I suspect this may be a side effect of PPI's, but I really need to see a chiropactor. Must get around to it soon.
Regards
Richard
Whereof of one cannot speak, one must remain silent.
IP IP Logged
jcombs99
Senior Member
Senior Member


Joined: 23 Mar 2008
Online Status: Offline
Posts: 1969
Quote jcombs99 Replybullet Posted: 03 Nov 2011 at 3:44pm
T 54
   I don't THINK it's a side affect of PPi's because you haven't been on them to long,BUT could be WRONG .. Today is a great day to see a Chiropactor..IS your stomach FLAT ???? I had a lot of foot and joint pain for the last 10 years I worked .But I fixed it... Retired carpenter..Pain free..But wallet does hurt more now......

Cheap Jeff

Edited by jcombs99 - 03 Nov 2011 at 3:45pm
IP IP Logged
keefhenry1964
Newbie
Newbie


Joined: 26 Nov 2011
Online Status: Offline
Posts: 6
Quote keefhenry1964 Replybullet Posted: 26 Nov 2011 at 1:53pm
Hi everyone well was told biopsys showed barretts got to go back in two months for a chat and then got to see consultant every six months and endoscophy once a year bit worried cos I thought it was every two years for maintenance but he didn't seem to concerned just got to take omeprazole two tabs twice a day and ranitidine two at bedtime
IP IP Logged
Wizzo
Newbie
Newbie


Joined: 08 Dec 2011
Online Status: Offline
Posts: 3
Quote Wizzo Replybullet Posted: 08 Dec 2011 at 10:07pm
Hello there,
I was diagnosed with Barretts last October,  I have been on Nexium  for over 10 years for Hiatus Hernia, maybe this protected me and the condition did not get worse over the years.
I have flare ups every so often [am in the middle of one this week] I am not sure if I should go back to the gp for a check up, feels like I am always there ! with migraines / viruses etc
IP IP Logged
Wizzo
Newbie
Newbie


Joined: 08 Dec 2011
Online Status: Offline
Posts: 3
Quote Wizzo Replybullet Posted: 08 Dec 2011 at 10:10pm
Forgot to say that I  saw my Osteopath  about 6 months ago and asked if he could help with my hiatus hernia, I have had regular treatment since and it does help although it can be very tender/painful after.
IP IP Logged
chrisrob
Admin Group
Admin Group


Joined: 01 May 2007
Online Status: Offline
Posts: 2619
Quote chrisrob Replybullet Posted: 13 Dec 2011 at 5:59pm
Hi Wizzo and welcome,

Sorry to hear of your problems.

I guess by "flare ups" you're talking of heartburn? Are you able to identify what triggers it?
osteopathic treatment may be helpful foe hiatus hernia but, of course, should only be done on an empty stomach.

Your reflux may have been caused by the hiatus hernia enlarging the hiatus and weakening the lower oesophageal sphincter but even if the hernia can be repositioned by physical manipulation, the damage has already been done as evidenced by the diagnosis of your Barrett's. I'm assuming, since there is no mention of it, there's no dysplasia.

All I can suggest at present are the lifestyle changes, which may or may not apply to you: lose weight, wear loose clothing, don't bend or restrict stomach after eating, don't eat within three hours of going to bed, raise your bedhead six to eight inches, stop smoking, reduce alcohol consumption; and attempt to identify your particular food triggers.

If things get bad, it is possible to increase your medication for a day or two (Discuss this with your doctor.) or you may be able to keep things under control with Gaviscon?

All the best

Chris
IP IP Logged
Page  of 2 Next >>
Post Reply Post New Topic
Printable version Printable version

Forum Jump
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot delete your posts in this forum
You cannot edit your posts in this forum
You cannot create polls in this forum
You cannot vote in polls in this forum